Chrome 2001
.
Aetna Intelihealth InteliHealth Aetna Intelihealth Aetna Intelihealth
 
.
. .
.
Chrome 2001
Chrome 2001
InteliHealth
Ask the Doc
4464
Ask the Doc
Ask The Expert
Harvard Medical School
Image of a cadeusus
. .
General Medical Questions
.
Question : I took inflammation pills for bursitis. Now a week later, I’m having a bad reaction to it. What's the antidote?
.
.
.
The Trusted Source
.
.
Howard LeWine, M.D.

Robert H. Shmerling, M.D. is associate physician at Beth Israel Deaconess Medical Center and associate professor at Harvard Medical School. He has been a practicing rheumatologist for over 20 years at Beth Israel Deaconess Medical Center. He is an active teacher in the Internal Medicine Residency Program, serving as the Robinson Firm Chief. He is also a teacher in the Rheumatology Fellowship Program.

.
.
September 26, 2013
.

 

To answer this question, I’ll need a bit more information. For example, it would be helpful to know:

  • What pills were you taking for bursitis?
  • What other medicine were you taking at the time?  Were you taking new medicine?
  • What reaction did you have?

Doctors refer to unwanted side effects of medicine as “adverse reactions.” This includes true allergic reactions (such as wheezing or rash). It also includes non-allergic but unpleasant symptoms such as nausea, constipation or drowsiness.  

Minor, non-allergic side effects may disappear even if you continue the medicine. And some symptoms blamed on a medicine turn out to be something else (such as a symptom of the condition for which the medicine was recommended). So, there are situations in which you may be able to continue the drug in question, especially if it is helping.

However, if it’s clear that a medicine is causing a significant problem, it’s usually necessary to take less of it or stop it altogether. You should always check with your doctor first, though. 

Treatment of a medicine reaction depends upon the specific medicine and type of reaction you had.

For example, if you had a rash after taking an anti-inflammatory drug, the treatment might be stop the medicine and take an antihistamine. If you had an upset stomach, stopping the drug and taking an antacid might be all that’s necessary. For more severe reactions (such as trouble breathing or kidney failure), you might need prompt treatment at a hospital.

If you’re having a problem with any medicine, talk with your doctor. He or she can let you know the best options for treatment.

.
.
InteliHealth
.
Ask A Question
.
.
InteliHealth
Do You Have A Question?
.
. . .
.
Ask The Expert Archives
Topics
.
InteliHealth
.
InteliHealth

    Print Printer-friendly format    
   
dmtatd
dmtATD
dmtatd
126747
InteliHealth
1998-05-15
f
InteliHealth
NULL
411, 4464, 4581, 4582, 7991, 7992, 7995, 7996, 7997, 8122, 8438, 8463, 8464, 8465, 8466, 8467, 8468, 8469, 8470, 8471, 8472, 8473, 8474, 8475, 8476, 8477, 8479, 8480, 8481, 8482, 8483, 8484, 8486, 8487, 8488, 8489, 8490, 8760, 14219, 20807, 21346, 21349, 21351, 23926, 23938, 24017, 24025, 24075, 24151, 24510, 24519, 24549, 24869, 24878, 25107, 25518, 25646, 25968, 29367, 29516, 29595, 48666, 48812, 59367,
4581
.
.  
This website is certified by Health On the Net Foundation. Click to verify.
.